Alert archive / New York / Wind Advisories in 2025
Wind Advisory 14, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Oct 30, 2025, 1:08 PM EDT for 14 counties in New York. It took effect at Oct 31, 2025, 11:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2025, 1:08 PM EDT (17:08 UTC)
- In effect from
- Oct 31, 2025, 11:00 AM EDT
- Expired
- Nov 1, 2025, 1:25 AM EDT
- In force
- 14 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 69 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
278 WWUS71 KBUF 301708 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 108 PM EDT Thu Oct 30 2025 NYZ001>006-010>014-019>021-085-310615- /O.NEW.KBUF.WI.Y.0014.251031T1500Z-251101T0900Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus- Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Olean, Wellsville, Orchard Park, and Springville 108 PM EDT Thu Oct 30 2025 ...WIND ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 5 AM EDT SATURDAY... * WHAT...West to northwest 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Erie, Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Genesee, Wyoming, Livingston, Ontario, Chautauqua, Cattaraugus, and Allegany Counties. * WHEN...From 11 AM Friday to 5 AM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects, including Halloween decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AR
3 follow-up statements
106 WWUS71 KBUF 310506 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 106 AM EDT Fri Oct 31 2025 NYZ001>006-010>014-019>021-085-010900- /O.CON.KBUF.WI.Y.0014.251031T1500Z-251101T0900Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus- Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Olean, Wellsville, Orchard Park, and Springville 106 AM EDT Fri Oct 31 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT SATURDAY... * WHAT...West to northwest 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Erie, Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Genesee, Wyoming, Livingston, Ontario, Chautauqua, Cattaraugus, and Allegany Counties. * WHEN...From 11 AM this morning to 5 AM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects, including Halloween decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ HSK
195 WWUS71 KBUF 010016 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 816 PM EDT Fri Oct 31 2025 NYZ001-010-019-085-010130- /O.CAN.KBUF.WI.Y.0014.000000T0000Z-251101T0900Z/ Niagara-Northern Erie-Chautauqua-Southern Erie- Including the cities of Niagara Falls, Buffalo, Jamestown, Orchard Park, and Springville 816 PM EDT Fri Oct 31 2025 ...WIND ADVISORY IS CANCELLED... Winds have diminished some over the past couple of hours and will continue to drop off through the rest of the night. For this reason, the Wind Advisory has been cancelled. $$ NYZ002>006-011>014-020-021-010900- /O.CON.KBUF.WI.Y.0014.000000T0000Z-251101T0900Z/ Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee-Wyoming- Livingston-Ontario-Cattaraugus-Allegany- Including the cities of Medina, Rochester, Newark, Fair Haven, Oswego, Batavia, Warsaw, Geneseo, Canandaigua, Olean, and Wellsville 816 PM EDT Fri Oct 31 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WHAT...West to northwest winds of 20 to 30 mph with gusts up to 50 mph. * WHERE...Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Genesee, Wyoming, Livingston, Ontario, Cattaraugus, and Allegany Counties. * WHEN...Until 5 AM EDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects, including Halloween decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JJR
677 WWUS71 KBUF 010525 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 125 AM EDT Sat Nov 1 2025 NYZ002>006-011>014-020-021-010630- /O.CAN.KBUF.WI.Y.0014.000000T0000Z-251101T0900Z/ Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Genesee-Wyoming- Livingston-Ontario-Cattaraugus-Allegany- Including the cities of Medina, Rochester, Newark, Fair Haven, Oswego, Batavia, Warsaw, Geneseo, Canandaigua, Olean, and Wellsville 125 AM EDT Sat Nov 1 2025 ...WIND ADVISORY IS CANCELLED... The threat of strong winds has ended, therefore the Wind Advisory has been cancelled. $$ Thomas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Oct 30, 6:44 AM EDT, 6 hours 24 minutes earlier.
Area forecast discussion, Oct 30, 6:44 AM EDT, 6 hours 24 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
644 AM EDT Thu Oct 30 2025
.SYNOPSIS...
A strengthening area of low pressure will bring a soaking rain and
gusty winds to the lower Great Lakes region through Friday night.
Unsettled weather will linger into the first half of the weekend
before mostly dry weather closes out the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Water vapor imagery shows a deepening trough across the Ohio Valley/
Tennessee Valley this morning. A surface low over the central
Appalachians will slowly deepen as it advances northward today. A
broad swath of east-southeasterly flow will strengthen ahead of the
surface low and warm, moist air aloft will spread across the
forecast area today. A region of DPVA extends from eastern Ohio
to north-central NY this morning. This will result in a period
of moderate to heavy rain across the forecast area. East-
northeast surface winds will increase with stronger winds just
south of Lake Ontario today. Wind gusts up 35 mph are possible
across Niagara, Orleans, and Monroe counties, with the higher
gusts near the lakeshore. The strengthening low-level jet may
also produce gusty winds across the Tug Hill and western Dacks
this afternoon into this evening, however the strongest winds
(40-50mph) should stay aloft. As the surface low advances
northward into central PA, a dry slot will likely enter the
western Southern Tier this afternoon. This will give the area a
short break from steady rain.
The surface low will move northeast across central NY while the mid-
level low digs into western PA this evening. Deep moisture and lift
will move to the northeast while extending back into north-central
NY where steady rain will persist through tonight. Cyclonic
flow around the low will bring wrap-around moisture into
western NY late tonight. Falling temperatures at 850mb will
support lake enhancement and widespread showers will spread from
west to east across western NY late tonight.
Rainfall amounts will average from 1.00-1.50", with higher amounts
along the Chautauqua Ridge and from the southeast shoreline of Lake
Ontario to the North Country Thursday through Thursday night. Flood
concerns are low as the steady, rain persists over a relatively long
window, however clogged storm drains and poor drainage areas
could result in localized flooding issues.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
A surface low will continue to deepen through the day Friday as it
exits New England and towards Atlantic Canada, and this will
maintain a strong surface pressure gradient across our region, that
with weak cold air advection will allow for gusty west to northwest
winds through the day. Strongest gusts to 40 mph will be found along
the southern Lake Ontario shoreline. The stronger gusts are likely
to be Friday afternoon through the early evening as a 45-50 knot LLJ
passes overhead. Strong pressure rises Friday evening will maintain
a gusty breeze through the overnight hours before the pressure
gradient relaxes and winds subside on Saturday.
Wrap around moisture and deformation band within this storm system
will maintain rain showers Friday, with the steady rain showers
ending from west to east Friday night, to be replaced by bands of
light lake effect rain on a northwest flow Friday night through
Sunday. Slight cold air advection on the back side of this system
may be enough late in the synoptic event to allow for a little snow
to mix in at the end over the higher terrain of Lewis County, with
perhaps the first measurable snow of the season.
Overall rainfall will range from a quarter to half inch Friday for
much of our region, with potential for up to two thirds of an inch
east of Lake Ontario where the steadier showers will remain longest.
Lake effect rain, lacking deeper synoptic moisture, will likely
produce localized tenth or two of rain Friday night and again
Saturday with greatest lake response east of Lake Erie where a
shortwave trough dipping down across the Ohio Valley will enhance
moisture profiles.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
Zonal flow to start this period, but a Pacific jet will carve a
shortwave trough that is expected to pass across our region Monday
and Monday night with another period of rain showers. High pressure
will then build just south of our region Tuesday - Wednesday with
mainly dry weather, but cooler air aloft may become just cold enough
(850 hPa temperatures -1 to -2C) over Lake Ontario for limited light
lake effect rain activity.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
An area of low pressure will bring increasing moisture and a steady
rain to the region through tonight. VFR flight conditions will
deteriorate through the morning hours and IFR or below conditions will
last through tonight. A northeast wind will increase today with the
strongest winds across the northern Niagara Frontier and gusts up to
35kts are possible at KIAG. Lower wind gusts are likely elsewhere
today.
A strengthening low-level jet will move across the Capitol Region
tonight. The strongest winds will stay above the inversion, however
low-level wind shear will likely stay east of KART.
Outlook...
Friday...Flight restrictions likely with periods of showers.
Moderate to strong west winds possible.
Saturday through Monday...Restrictions possible with scattered to
numerous showers, especially east of the lakes.
&&
.MARINE...
A strengthening area of low pressure will approach the lower Great
Lakes today, then move east of the region tonight, before advancing
northeast into New England on Friday. A notable increase in
northeast winds will take place today into a portion of tonight,
before quickly backing to west and west-northwest later tonight
through at least late Saturday evening. High end Small Craft
Advisories are in effect as outlined below. The strongest winds
should occur Friday afternoon into Friday evening on Lake Ontario
with Gale Watches posted for the open waters and central and eastern
nearshores for this time period.
A west-northwest flow will diminish into Saturday and small craft
conditions will come to an end of Lake Erie, while continuing on
the east end of Lake Ontario.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 4 PM EDT Saturday for LEZ040-041.
Small Craft Advisory from 10 AM this morning to 8 AM
EDT Saturday for LOZ030.
Small Craft Advisory until 4 PM EDT Saturday for LOZ042.
Small Craft Advisory from 10 AM this morning to 1 PM EDT
Friday for LOZ043.
Gale Watch from Friday afternoon through Friday evening
for LOZ043-062-063.
Small Craft Advisory from 10 AM this morning to 2 PM EDT
Friday for LOZ044.
Gale Watch from Friday afternoon through late Friday night
for LOZ044-064.
Small Craft Advisory from 5 PM this afternoon to 5 PM EDT
Friday for LOZ045.
Gale Watch from Friday afternoon through late Friday night
for LOZ045-065.
&&
SYNOPSIS...HSK
NEAR TERM...HSK
SHORT TERM...Thomas
LONG TERM...Thomas
AVIATION...HSK
MARINE...HSK/TMAHazardous weather outlook, Oct 30, 1:49 AM EDT, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 149 AM EDT Thu Oct 30 2025 NYZ001>006-310600- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego- 149 AM EDT Thu Oct 30 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong west to west-northwest winds may gust up to 45 mph Friday and Friday night. Highest gusts will be near the Lake Ontario shoreline. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-SLZ022-024-310600- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 149 AM EDT Thu Oct 30 2025 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ044-064-310600- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- 149 AM EDT Thu Oct 30 2025 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ043-062-063-310600- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- 149 AM EDT Thu Oct 30 2025 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ045-065-310600- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 149 AM EDT Thu Oct 30 2025 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-010>014-019>021-085-310600- Jefferson-Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario- Chautauqua-Cattaraugus-Allegany-Southern Erie- 149 AM EDT Thu Oct 30 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 1:10 PM EDT | Gale Warning | BUF | 39 hr |
Nearby
Wind Advisories in New York, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.